Alert archive / New Jersey / Special Marine Warnings in 2009
Special Marine Warning 59, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 2, 2009, 11:33 AM EDT. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2009, 11:33 AM EDT (15:33 UTC)
- Expired
- Aug 2, 2009, 1:00 PM EDT
- In force
- 87 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 2, 10:19 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 2, 10:19 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1019 AM EDT SUN AUG 2 2009
.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH THROUGH THE REGION TODAY. A COLD
FRONT WILL THEN COME DOWN FROM THE NORTHWEST AND CROSS THE REGION
TONIGHT BEFORE STALLING TO THE SOUTH. ANOTHER COLD FRONT IS
EXPECTED TO CROSS THE AREA ON WEDNESDAY AND MIGHT MAKE IT A BIT
FARTHER SOUTH INTO DELMARVA THAN ITS PREDECESSORS BEFORE
DISSIPATING. THIS WOULD PERMIT A HIGH PRESSURE SYSTEM TO BUILD
DEEPER INTO THE MIDDLE ATLANTIC STATES FOR THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST MSAS ANALYSIS SHOWS A VERY STRONG THETA-E RIDGE EXTENDING
THROUGH DELMARVA. NUMEROUS SHOWERS AND THUNDERSTORMS ARE
TRAVERSING THE CWA ALREADY TODAY DROPPING A COPIOUS AMOUNT OF
RAINFALL AND PLENTY OF CG LIGHTNING. PWATS ARE GREATER THAN 1.75 INCHES
BASED OFF THE KLWX 12Z SOUNDING.
OTHERWISE, MODELS CORRECTLY SHOWED A WEAK SHORT WAVE OVER THE AREA
WHICH HELPED THE INITIATION OF THIS MORNINGS SHOWERS AND TSTMS.
MEANWHILE, ANOTHER AREA OF SHOWERS AND TSTMS WAS MOVING EAST FROM
WV AND KY. THIS WAS ASSOCIATED WITH A BETTER ORGANIZED SHORT WAVE
ALOFT. ALTHOUGH MODEL TIMING ON THE SHORT WAVES IS NOT IN CLOSE
AGREEMENT, THERE WAS ENOUGH TO GIVE ME CONFIDENCE THAT THERE WILL
BE CONTINUED SHOWERS AND TSTMS INTO THIS EVENING. A COLD FRONT
SHOULD MOVE THROUGH FROM THE WEST TONIGHT, PUSHING ALL THE SHOWERS
AND TSTMS OUT TO SEA.
SPC HAS ALSO PLACED THE AREA UNDER A SLIGHT RISK DUE TO THE
INSTABILITY AND OUR POSITION VS THE UPPER JET LIFTING OUT TO THE
NW.
FCST TEMPS WERE GENERALLY CLOSER TO THE MET THAN THE MAV.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
HIGH PRESSURE MOVES OVER THE AREA, BUT WE REMAIN IN WEAK CYCLONIC
FLOW ALOFT. FOR NOW I WENT WITH A DRY FORECAST, BUT IF ANY
SHORTWAVES MOVE THROUGH ALOFT, ISOLATED TSTMS COULD FORM MONDAY
AFTN.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
THERE IS INCREASED CHANCE OF THUNDERSTORMS ON TUESDAY AS THE NEXT
COLD FRONT APPROACHES. FROM WEDNESDAY DAY INTO THURSDAY NIGHT WE
KEPT A NORTHWEST TO SOUTHEAST POP GRADIENT BECAUSE OF THE FORECAST
LOCATION AND THEN PROXIMITY OF THE FRONT TO OUR CWA. WE WENT DRY
EVERYWHERE FRIDAY AND SATURDAY WITH DRY NW FLOW ALOFT.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
WELL, THE TAFS GOT COMPLICATED IN A HURRY THIS MORNING AS THERE ARE
SEVERAL FACTORS THAT ARE COMING INTO PLAY. FIRST, LATEST RADAR
IMAGERY SHOWS SHOWERS AND THUNDERSTORMS IN ERN PA AND DOWN TOWARDS
WASHINGTON DC. THE STORMS IN ERN PA ARE OBVIOUSLY, THE MORE
IMMEDIATE THREAT AND HAD TO INCLUDE VCTS AND TSRA AT KRDG AND VCTS
AT KABE. NOT SURE HOW FAR EAST THESE STORMS WILL GET OR IF THE
STORMS NEAR DC WILL EVENTUALLY IMPACT THE PHILLY METRO TERMINALS.
THE NEXT CONCERN IS THE LOW CLOUDS AND FOG THAT ARE BEGINNING TO
AFFECT PORTIONS OF THE REGION. MOST LOCATIONS WITH THE EXCEPTION OF
KABE AND KRDG HAVE IFR TO LIFR CIGS THIS MORNING. MOST AREAS STILL
HAVE MVFR VSBYS, BUT IT APPEARS THAT SOME IFR AND EVEN LIFR VSBYS
MAY FOLLOW AS WELL. THE LOW CLOUDS AND FOG SHOULD BURN OFF SHORTLY
AFTER DAYBREAK. THEN, MORE WIDESPREAD SHOWERS AND TSRA ARE EXPECTED
LATER THIS MORNING AND INTO THE AFTN. THE LATEST GUIDANCE APPEARS
THERE MAY BE A BREAK LATER IN THE AFTN BEFORE MORE SHOWERS AND
STORMS IN THE EVENING. THIS IS A LOW CONFIDENCE FCST WRT THE TIMING
OF THE PRECIP AS MUCH OF THIS FCST IS BEING INFLUENCED BY UPPER
LEVEL DISTURBANCES AND EACH COMPUTER MODEL HANDLES THEM
DIFFERENTLY. THERE IS ALSO THE POTENTIAL FOR VERY HEAVY RAIN WITH
ANY OF THE THUNDERSTORMS. HOWEVER, IT DOES APPEAR THAT VFR CONDS
WILL GENERALLY BE PREVALENT OUTSIDE OF ANY SHWRS/TSRA WHERE MVFR AND
IFR WILL CERTAINLY BE THE RULE. OVERALL, NOT THE BEST DAY TO BE
FLYING IN THE LOCAL AREA.
OUTLOOK...
THE UNSETTLED WEATHER PATTERN WILL CONTINUE FOR MONDAY THROUGH
WEDNESDAY, WITH A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY. HOWEVER, IT APPEARS THAT SHOWERS AND
THUNDERSTORMS MAY BE MORE ORGANIZED BY WEDNESDAY AS ANOTHER CDFNT
APPROACHES THE REGION.
&&
.MARINE...
SEVERAL WEATHER FEATURES WILL IMPACT THE AREA TODAY AS SEVERAL UPPER
LEVEL DISTURBANCES AND FRONTAL BOUNDARIES BRING UNSETTLED WX TO THE
AREA. THE LATEST MDLS BRINGS A SFC LOW AND UPPER LEVEL SYSTEM
THROUGH OUR AREA THIS AFTN INTO TONIGHT. HOWEVER, THE GFS IS
STRONGER WITH THE SFC LOW BY THE TIME IT REACHES THE CSTL WATERS
OVERNIGHT TONIGHT. AS A RESULT, THE WAVEWATCH, WHICH IS BASED ON
THE GFS INDICATES SOME POTENTIAL FOR SCA WITH 5 FT SEAS TONIGHT.
HOWEVER, NONE OF THE OTHER MODELS ARE AS ROBUST WITH THIS LOW AND
WITH A MARGINAL CASE FOR SCA, WILL HOLD OFF ATTM AND CONTINUE TO
MONITOR THE SITUATION. HIGH PRESSURE WILL THEN BUILD IN FOR MONDAY
THROUGH MIDWEEK. ANOTHER COLD FRONT WILL APPROACH THE REGION ABOUT
WEDNESDAY. IT APPEARS THAT WINDS AND SEAS OUTSIDE OF TSTMS WILL
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA MONDAY THROUGH MIDWEEK.
&&
.HYDROLOGY...
RAINFALL IS EXPECTED TO BE 1 TO 2 INCHES AND GRIDDED FLASH FLOOD
GUIDANCE SHOWS SOME AREAS IN THE NEWLY ISSUED WATCH NOT EVEN
NEEDING 1 INCH IN AN HOUR OR 2 INCHES IN 3 HOURS. RAINFALL RATES
FROM SOME SHOWERS AND TSTMS SHOULD REACH 2 INCHES AN HOUR.
THEREFORE THE FLASH FLOOD WATCH WAS ISSUED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PAZ054-055-060>062-
067>071.
NJ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NJZ001-007>010-012-
013-015-017>019.
DE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DEZ001.
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ008.
MARINE...NONE.
&&
SYNOPSIS...STAUBER
NEAR TERM...HEAVENER/STAUBER
SHORT TERM...STAUBER
LONG TERM...GIGI/STAUBER
AVIATION...NIERENBERG
MARINE...NIERENBERG
HYDROLOGY...Hazardous weather outlook, Aug 2, 2:43 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 243 AM EDT SUN AUG 2 2009 DEZ001-MDZ008-NJZ001-007>010-012-013-015-017>019-PAZ054-055-060>062- 067>071-031000- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 243 AM EDT SUN AUG 2 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO, THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. ANY THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS, VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ014-024>026-031000- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 243 AM EDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. ANY THUNDERSTORMS THAT DEVELOP THROUGH THIS EVENING COULD HAVE VERY HEAVY RAINFALL...STRONG GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ002-003-MDZ012-015-019-020-NJZ016-020>023-027-031000- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 243 AM EDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. ANY THUNDERSTORMS THAT DEVELOP THROUGH THIS EVENING COULD HAVE VERY HEAVY RAINFALL...STRONG GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ004-031000- DELAWARE BEACHES- 243 AM EDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...TODAY AND TONIGHT. ANY THUNDERSTORMS THAT DEVELOP THROUGH THIS EVENING COULD HAVE VERY HEAVY RAINFALL...STRONG GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-031000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 243 AM EDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS TODAY COULD HAVE STRONG GUSTY WINDS AND VERY HEAVY RAINFALL AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. RNS
In the hours before
Special weather statement, Aug 2, 7:00 AM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 700 AM EDT SUN AUG 2 2009 NJZ015-019-PAZ067>071-021200- BUCKS PA-CHESTER PA-DELAWARE PA-MERCER NJ-MONTGOMERY PA- NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA- 700 AM EDT SUN AUG 2 2009 ...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CHESTER... DELAWARE...MERCER...MONTGOMERY AND PHILADELPHIA COUNTIES... AT 700 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF PHILADELPHIA...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR WYNCOTE...CHESTNUT HILL AROUND 715 AM...JENKINTOWN...BRYN ATHYN AROUND 730 AM...WOODBOURNE... FEASTERVILLE AROUND 745 AM...WOODSIDE AND YARDLEY AROUND 800 AM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. RNS
Special weather statement, Aug 2, 8:00 AM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 800 AM EDT SUN AUG 2 2009 NJZ010-012>015-019-020-026-021300- COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOMERSET NJ-WESTERN MONMOUTH NJ- 800 AM EDT SUN AUG 2 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BURLINGTON... MERCER...MIDDLESEX...MONMOUTH...NORTHERN OCEAN AND SOUTHERN SOMERSET COUNTIES... AT 758 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF TRENTON...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR CLOVERHILL AROUND 805 AM... EDINBURG...WINDSOR...PRINCETON JUNCTION...PRINCETON AROUND 810 AM... KINGSTON...ROCKY HILL...IMLAYSTOWN...BELLE MEAD AROUND 815 AM AND HIGHTSTOWN AROUND 820 AM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. TFG
Special weather statement, Aug 2, 8:46 AM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 846 AM EDT SUN AUG 2 2009 PAZ060-067-070-021445- BERKS PA-CHESTER PA-DELAWARE PA- 846 AM EDT SUN AUG 2 2009 ...A STRONG THUNDERSTORM WILL AFFECT BERKS...CHESTER AND DELAWARE COUNTIES... AT 837 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF LANCASTER...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR GLEN ROY...WOMELSDORF AROUND 920 AM...MOUNT VERNON...ROBESONIA...STRAUSSTOWN AROUND 925 AM... ATGLEN...HOMEVILLE...OXFORD...WERNERSVILLE AROUND 930 AM AND COCHRANVILLE AROUND 935 AM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IF THE THUNDERSTORM MAINTAINS ITS CURRENT RAINFALL INTENSITY, IT MAY BECOME NECESSARY TO ISSUE A FLASH FLOOD WARNING. STRONG GUSTY WINDS AND HAIL ARE ALSO POSSIBLE WITH THIS STORM AT THE LEAST. THIS STORM IS STILL SHOWING INDICATIONS OF BEING SEVERE AND IT ALSO MAY BECOME NECESSARY TO ISSUE A SEVERE THUNDERSTORM WARNING. EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. TFG
Local storm report, Aug 2, 9:20 AM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
920 AM EDT SUN AUG 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM TSTM WND GST 2 NW EWING 40.29N 74.83W
08/02/2009 E64.00 MPH MERCER NJ EMERGENCY MNGR
64 MPH WIND GUST WAS MEASURED AT TRENTON/MERCER COUNTY
AIRPORT. A COUPLE OF PLANES WERE FLIPPED ON THEIR SIDE
AND THERE WAS DAMAGE TO A HANGAR.
&&
ROBERTSONSpecial weather statement, Aug 2, 9:46 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 946 AM EDT SUN AUG 2 2009 DEZ001-MDZ008-012-NJZ016-017-PAZ060-067-068-070-021545- BERKS PA-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-KENT MD- MONTGOMERY PA-NEW CASTLE DE-SALEM NJ- 946 AM EDT SUN AUG 2 2009 ...STRONG THUNDERSTORMS WILL AFFECT BERKS...CECIL...CHESTER... DELAWARE...GLOUCESTER...KENT...MONTGOMERY...NEW CASTLE AND SALEM COUNTIES... AT 943 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF READING TO 21 MILES WEST OF ELKTON TO 23 MILES SOUTHWEST OF MIDDLETOWN...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR ROCK SPRINGS...RICHARDSMERE...MORGNEC...KENNEDYVILLE AROUND 950 AM... LORANE...WEST NOTTINGHAM...ELVERSON...ATGLEN AROUND 955 AM... BIRDSBORO AND MOUNT VERNON AROUND 1000 AM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ADDITIONAL FLASH FLOOD WARNINGS MAY BECOME NECESSARY. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. TFG
Local storm report, Aug 2, 11:12 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1112 AM EDT SUN AUG 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM TSTM WND GST 2 NW EWING 40.29N 74.83W
08/02/2009 E64.00 MPH MERCER NJ EMERGENCY MNGR
64 MPH WIND GUST WAS MEASURED AT TRENTON/MERCER COUNTY
AIRPORT. A COUPLE OF PLANES WERE FLIPPED ON THEIR SIDE
AND THERE WAS DAMAGE TO A HANGAR.
1020 AM TSTM WND DMG PERRYVILLE 39.57N 76.07W
08/02/2009 CECIL MD EMERGENCY MNGR
NUMEROUS TREES DOWN IN PERRYVILLE.
1035 AM FLASH FLOOD OXFORD 39.79N 75.98W
08/02/2009 CHESTER PA EMERGENCY MNGR
ROADWAY FLOODING IN OXFORD.
1100 AM HAIL WILMINGTON 39.73N 75.53W
08/02/2009 E0.50 INCH NEW CASTLE DE TRAINED SPOTTER
DIME SIZE HAIL IN WILMINGTON.
1100 AM TSTM WND DMG WILMINGTON MANOR 39.73N 75.53W
08/02/2009 NEW CASTLE DE TRAINED SPOTTER
SMALL BRANCHES DOWN IN WILMINGTON.
&&
HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:19 AM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more | 13 hr |
| Aug 2, 7:34 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer | 3 hr |
| Aug 2, 8:48 AM EDT | Areal Flood Warning | PHI | Mercer | 4 hr |
| Aug 2, 10:53 AM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester, Salem | 67 min |
| Aug 2, 11:14 AM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Warren | 61 min |
| Aug 2, 11:18 AM EDT | Flash Flood Warning | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset | 9 hr |
| Aug 2, 11:25 AM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Mercer | 65 min |
| Aug 2, 11:30 AM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Camden, Cape May, Cumberland, Gloucester, Salem | 60 min |
| Aug 2, 11:48 AM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Somerset | 57 min |
| Aug 2, 11:51 AM EDT | Tornado Warning | PHI | Mercer | 24 min |
| Aug 2, 12:13 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 3 more | 3 hr |
| Aug 2, 12:23 PM EDT | Special Marine Warning | PHI | 97 min | |
| Aug 2, 12:27 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Somerset | 48 min |
| Aug 2, 12:45 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Monmouth | 60 min |
| Aug 2, 12:49 PM EDT | River Flood Warning | PHI | Mercer | 8 hr |
| Aug 2, 1:28 PM EDT | Special Marine Warning | PHI | 92 min | |
| Aug 2, 1:43 PM EDT | Severe Thunderstorm Warning | PHI | Cape May | 47 min |
| Aug 2, 1:49 PM EDT | Special Marine Warning | PHI | 86 min | |
| Aug 2, 1:51 PM EDT | Special Marine Warning | PHI | 84 min | |
| Aug 2, 1:56 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Aug 2, 1:59 PM EDT | River Flood Warning | PHI | Hunterdon, Somerset | 13 hr |
| Aug 2, 4:16 PM EDT | River Flood Warning | PHI | Middlesex, Somerset | 20 hr |
| Aug 2, 4:16 PM EDT | River Flood Warning | PHI | Middlesex, Somerset | 22 hr |
| Aug 2, 3:29 AM EDT | Areal Flood Advisory | PHI | Berks | 3 hr |
| Aug 2, 5:54 AM EDT | Areal Flood Advisory | PHI | Chester | 3 hr |
| Aug 2, 7:51 AM EDT | Areal Flood Warning | PHI | Chester | 4 hr |
| Aug 2, 9:04 AM EDT | Areal Flood Warning | PHI | Montgomery, Philadelphia | 4 hr |
| Aug 2, 9:06 AM EDT | Flash Flood Warning | PHI | Berks, Carbon, Chester, Lehigh, Monroe, Northampton | 4 hr |
| Aug 2, 10:08 AM EDT | Flash Flood Warning | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 9 hr |
| Aug 2, 10:08 AM EDT | Severe Thunderstorm Warning | PHI | Chester | 67 min |
| Aug 2, 10:24 AM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware, Montgomery | 66 min |
| Aug 2, 12:33 PM EDT | River Flood Warning | PHI | Bucks | 28 hr |
| Aug 2, 1:25 PM EDT | Areal Flood Warning | PHI | Montgomery, Philadelphia | 6 hr |
| Aug 2, 4:06 PM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 4 hr |
| Aug 2, 4:21 PM EDT | River Flood Warning | PHI | Chester | 56 min |
| Aug 2, 4:22 PM EDT | Flash Flood Warning | PHI | Berks | 2 hr |
| Aug 2, 6:15 PM EDT | Areal Flood Warning | PHI | Montgomery, Philadelphia | 4 hr |
| Aug 2, 6:25 PM EDT | Areal Flood Warning | PHI | Philadelphia | 4 hr |
| Aug 2, 10:32 AM EDT | Tornado Warning | PHI | New Castle | 28 min |
| Aug 2, 10:39 AM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 96 min |
| Aug 2, 12:53 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 67 min |
Nearby
Special Marine Warnings in New Jersey, 2009Every special marine warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.